MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RASP 5MM HALF ROUND; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. RASP 5MM HALF ROUND; ACCESSORIES,ARTHROSCOPIC
Model Number 72201733
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an acl procedure, while rasping the aperture of the femoral tunnel, the tip of the rasp broke off into the patient.All pieces were removed from patient.A change in the surgical technique was performed by the surgeon.No delay and no patient complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A visual inspection revealed the device was received outside of original packaging.The etched in markings were still legible, but visible use could be seen on the device handle.The distal tip of the device has become broken from the device.The complaint was confirmed.Factors, which could have contributed to the complaint event, include an application of unintended inappropriate or excessive force to the device.No containment or corrective actions are recommended at this time.

Brand Name
RASP 5MM HALF ROUND
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11838141
Report Number1219602-2021-01151
Device Sequence Number19104080
Product Code NBH
UDI-Device Identifier03596010608246
UDI-Public03596010608246
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201733
Device Catalogue Number72201733
Device Lot Number50497433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;